Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 27, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 25, 2016, 10:27 PM CDT for Garfield County, Grant County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 10:27 PM CDT (03:27 UTC)
- Expired
- May 26, 2016, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, OK, Grant County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3818 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 12.0
The text
As transmitted.
193
WGUS54 KOUN 260327
FFWOUN
OKC047-053-260630-
/O.NEW.KOUN.FF.W.0027.160526T0327Z-160526T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1027 PM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN GRANT COUNTY IN NORTHERN OKLAHOMA...
NORTHWESTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 130 AM CDT
* AT 1026 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN NEAR HILLSDALE AND KREMLIN. UP TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ENID...POND CREEK...KREMLIN...HILLSDALE...CARRIER AND NORTH ENID.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3667 9775 3644 9779 3644 9810 3662 9811
$$
MADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:31 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 25, 6:31 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Norman OK 631 PM CDT WED MAY 25 2016 .DISCUSSION... Aviation discussion for the 00z TAFs is below. && .AVIATION... Overall...think VFR conditions will occur. Some MVFR conditions are possible across much of Oklahoma and north Texas 05-20z. Confidence of occurrence is too low to mention at this time. ISO-SCT TSRA may affect parts of Oklahoma and north Texas for the next 24 hours. Confidence of occurrence at any given TAF site remains too low to mention at this time. Non-convective low level wind shear is possible at many sites 06-12z. Did not mention due to low confidence of occurrence. MBS && .PREV DISCUSSION... /issued 336 PM CDT WED MAY 25 2016/ DISCUSSION... A sharp dryline will remain in place across the Texas panhandle for the next few days. Strong moisture advection will continue ahead of the dry line across our forecast area, with very unstable air aloft. However, a strong capping inversion in place could inhibit any TSRA for this evening. Guidance is persistent with the capping in place, and latest aircraft soundings indicating the capping strength is even stronger than guidance. As a result, will keep TSRA pops very low across our west. However, if anything would develop into the evening hours, isolated supercell thunderstorms would be possible. The more likely timing for thunderstorms developing just ahead of the dryline would be Thursday afternoon. For now, latest NAM guidance places a weak inversion cap across far northern Oklahoma, leaving everything to the south un-capped and prime for convection breaking out. WRF guidance suggesting convection beginning across western Oklahoma early afternoon, and advance eastward to near I-35 by late afternoon as we continue to heat. With mu CAPE values near 4000 j/kg, large damaging hail up to baseballs and severe wind gusts would be possible under these storm cells. By late Thursday into Friday, an advancing upper low across the southern high plains will shift into western Kansas, moving our storms into southeast Oklahoma toward the early morning hours of Saturday. As Saturday progresses, the dryline should push across our area and start drying us out. In the extended, sfc moisture will make a quick return across our area beginning Sunday and into next week. A series of shortwave troughs digging through will reintroduce low pops through day 7. For now, both GFS and ECMWF keep us quite wet into next week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 84 66 81 / 20 40 40 30 Hobart OK 69 87 65 84 / 10 60 30 20 Wichita Falls TX 72 88 64 85 / 20 60 60 40 Gage OK 64 89 60 84 / 0 40 20 20 Ponca City OK 72 85 66 80 / 20 50 50 40 Durant OK 72 82 66 78 / 20 50 60 70 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 25/17
Hazardous weather outlook, May 25, 9:25 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 925 PM CDT WED MAY 25 2016 OKZ004>048-050>052-TXZ083>090-270230- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 925 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A RISK FOR SEVERE STORMS ACROSS PARTS OF NORTHERN OKLAHOMA... MAINLY EAST AND NORTH OF A LINE FROM ALVA AND WATONGA... TO GUTHRIE AND STILLWATER. A FEW THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF NORTHERN OKLAHOMA THIS EVENING. THESE STORMS MAY BE STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF TENNIS BALLS... 70 MPH WIND GUSTS... AND HEAVY RAIN THE MAIN CONCERNS. THERE IS A LOW POTENTIAL FOR A TORNADO. THE POTENTIAL FOR SEVERE STORMS WILL LIKELY DIMINISH TOWARDS OR AFTER 11 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK. STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS AT LEAST PARTS OF THE AREA EACH DAY. HOWEVER...THURSDAY HAS THE GREATEST POTENTIAL FOR WIDESPREAD SEVERE WEATHER. .HEAVY RAIN... HEAVY RAIN THAT COULD LEAD TO LOCALIZED OR FLASH FLOODING WILL ALSO REMAIN POSSIBLE THROUGH AT LEAST THIS WEEKEND. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 25, 7:32 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
732 PM CDT WED MAY 25 2016
OKZ011-260115-
MAJOR OK-
732 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MAJOR COUNTY UNTIL 815 PM
CDT...
AT 728 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CANTON LAKE...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...CLEO SPRINGS...ORIENTA AND ISABELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3627 9818 3616 9847 3617 9869 3640 9854
3640 9853 3642 9853 3646 9851
TIME...MOT...LOC 0028Z 212DEG 16KT 3622 9860
MBSSpecial weather statement, May 25, 7:36 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
736 PM CDT WED MAY 25 2016
OKZ006-011-012-260115-
ALFALFA OK-MAJOR OK-GARFIELD OK-
736 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALFALFA...NORTHEASTERN
MAJOR AND NORTHWESTERN GARFIELD COUNTIES UNTIL 815 PM CDT...
AT 736 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF HELENA...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CHEROKEE...HELENA...RINGWOOD...CARMEN...CLEO SPRINGS...GOLTRY...MENO...JET...
ALINE...CARRIER...LAMBERT AND GREAT SALT PLAINS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3676 9818 3665 9811 3660 9811 3659 9806
3649 9799 3626 9823 3644 9854 3675 9853
TIME...MOT...LOC 0031Z 224DEG 16KT 3646 9832
MBSSpecial weather statement, May 25, 8:15 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 815 PM CDT WED MAY 25 2016 OKZ006-007-011-012-260200- GRANT OK-ALFALFA OK-MAJOR OK-GARFIELD OK- 815 PM CDT WED MAY 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...EASTERN ALFALFA...NORTHEASTERN MAJOR AND NORTHWESTERN GARFIELD COUNTIES UNTIL 900 PM CDT... AT 815 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RINGWOOD... MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... ENID...CHEROKEE...HELENA...LAHOMA...RINGWOOD...CLEO SPRINGS...KREMLIN... GOLTRY...MENO...JET...NASH...HILLSDALE...CARRIER...GREAT SALT PLAINS LAKE AND NORTH ENID. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3630 9830 3641 9844 3689 9831 3650 9772 TIME...MOT...LOC 0112Z 232DEG 27KT 3641 9822 MBS
Special weather statement, May 25, 8:59 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
859 PM CDT WED MAY 25 2016
OKZ006-007-011-012-260245-
GRANT OK-ALFALFA OK-MAJOR OK-GARFIELD OK-
859 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...SOUTHEASTERN
ALFALFA...NORTHEASTERN MAJOR AND NORTHWESTERN GARFIELD COUNTIES UNTIL
945 PM CDT...
AT 854 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOLTRY...MOVING
NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ENID...HELENA...GOLTRY...JET...HILLSDALE...CARRIER AND SOUTHWESTERN GREAT
SALT PLAINS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3642 9821 3651 9843 3675 9833 3658 9794
3645 9788
TIME...MOT...LOC 0154Z 222DEG 14KT 3651 9821
MBSLocal storm report, May 25, 9:47 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
947 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TORNADO 3 W CARRIER 36.48N 98.08W
05/25/2016 GARFIELD OK NWS EMPLOYEE
SEVERAL REPORTS.
&&
NWS NORMAN OK
IRIS SYSTEMLocal storm report, May 25, 10:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1020 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL HILLSDALE 36.56N 97.99W
05/25/2016 E1.75 INCH GARFIELD OK EMERGENCY MNGR
&&
NWS NORMAN OK
IRIS SYSTEMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:32 PM CDT | Special Weather Statement | OUN | Major | 43 min |
| May 25, 7:36 PM CDT | Special Weather Statement | OUN | Alfalfa | 39 min |
| May 25, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 16 min |
| May 25, 8:15 PM CDT | Special Weather Statement | OUN | Alfalfa | 45 min |
| May 25, 8:59 PM CDT | Special Weather Statement | OUN | Alfalfa | 46 min |
| May 25, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 52 min |
| May 25, 9:26 PM CDT | Tornado Warning | OUN | Alfalfa, Garfield | 34 min |
| May 25, 9:43 PM CDT | Tornado Warning | OUN | Alfalfa | 32 min |
| May 25, 9:54 PM CDT | Tornado Warning | OUN | Garfield | 36 min |
| May 25, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 45 min |
| May 25, 10:18 PM CDT | Tornado Warning | OUN | Garfield, Grant | 27 min |
| May 25, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 47 min |
| May 25, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 62 min |
| May 25, 11:33 PM CDT | Flash Flood Warning | OUN | Garfield | 3 hr |
| May 26, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 21 min |
| May 26, 12:46 AM CDT | Special Weather Statement | OUN | Noble | 29 min |
| May 26, 4:17 AM CDT | River Flood Warning | OUN | Atoka | 8 hr |
| May 26, 12:38 PM CDT | Special Weather Statement | OUN | Grant | 37 min |
| May 26, 12:46 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| May 26, 12:48 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 27 min |
| May 26, 12:53 PM CDT | Special Weather Statement | OUN | Harper | 37 min |
| May 26, 1:12 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 48 min |
| May 26, 1:25 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 50 min |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 25 min |
| May 26, 1:52 PM CDT | Special Weather Statement | OUN | Woodward | 23 min |
| May 26, 1:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 31 min |
| May 26, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 49 min |
| May 26, 2:19 PM CDT | Tornado Warning | OUN | Harper | 26 min |
| May 26, 2:30 PM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| May 26, 2:56 PM CDT | Special Weather Statement | OUN | Woodward | 34 min |
| May 26, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| May 26, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.